Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suffering with Rheumatoid arthritis, diagnosed with pulmonary tuberculosis. Can Saaz DZ be taken with anti-TB medicines?

Hello Doctor! My mom is suffering from rheumatoid arthritis because of which she is having multiple other complications. Recently she has got a lungs infection because of the same and her doctor has confirmed that it is a case of pulmonary tuberculosis . She is now under medication for the same. Previously she was taking Saaz DS for her joints pain, so I wanted to confirm that if she should continue taking that medicine now that she s under medication for tuberculosis
Asked On : Thu, 11 Oct 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pulmonologist 's  Response
Thanks for query
Pulmonary tuberculosis is very common in a patient suffering from rheumatoid arthritis because of some form of immuno-compromisation is always there due to immunosuppressive agents used in rheumatoid arthritis. So in this case anti-tubercular drugs should be started as well as anti-rheumatic drugs should also be continued. Among the RA drugs salazopyrin i.e. Saaz DS has no immunosuppressive effect that can flare up underlying tuberculosis. So your mom should continue to take Saaz DS while on treatment of tuberculosis.
Thank you.
Answered: Thu, 11 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor